It is currently Fri Aug 18, 2017 6:23 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Aug 29, 2013 3:27 am 
Offline
New Poster
New Poster

Joined: Thu Aug 29, 2013 2:40 am
Posts: 2
Hello all.. My 1st post but no stranger to bupe or opiates. Like most, I turned to Suboxone to finally get off the dope (my DOC was heroin) and get my life back in the right direction. I have been on Suboxone now for 14 months and haven't looked back. I started out on a 16 mg a day routine, slowly and gradually tapering 2 mg's off every month or so. I am now at 2 mg a day and have been for the past 2 months now. At first (besides the one night of hell I put myself through inducing too early because I was too impatient) I have never experienced any kind of withdrawal symptoms while on Suboxone up until just recently. Descending from 16 mg down to 4 mg within the year, I felt no change or uncomfort whatsoever. Even going from 4 to 2...nothing. At first the 2 mg seemed to be holding me just fine but for the past month now, I'm starting to feel withdrawal symptoms towards the end of the day.. Everyday. I know you should always give your body some time to acclimate to changes in dose but it's been a month and I'm still getting those end of the day withdrawals. They are mild for the most part and I'm able to hold off till my next dose in the morning (which makes me feel better in less then 10 minutes) but I'm just concerned that this is what I'm gonna be experiencing for my remaining time on subs. I'm dosing in the morning, so I shouldn't be feeling any kind of withdrawal for at least 24 hours right? Is 2 mg just not enough to do it? Should I just stick it out and my body will eventually get used to the 2 mg dose? A
Please share if you have any input.. Thank you.


Top
 Profile  
 
PostPosted: Thu Aug 29, 2013 6:18 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Welcome to the forum. Many members here with all kinds of experience with bupe and what works best for each of us. I myself was on 24mg and reduced to 2mg and basically felt better as my dose got lower. When I got to that 2mg is when I had trouble getting off the sub. I tried jumping from there and couldn't do it successfully. I came here looking for help and got it!

I began tapering lower and now doing great. I'm at .50mg with only a couple more reductions to go and then I'm finished with the sub completely. One thing that was suggested to me was to perhaps SPLIT my dose and take part in the am and the other dose in the pm hour. I did just that and it worked even better for me!

Maybe if you took 1mg in the morning when you get up, and then take the other 1mg about 8 hours later it would make all the difference for you. Worth a try anyway in my opinion, and if it helps you as much as it has me then you will be very happy. That would spread the sub out over the entire day. Once a day dosing is all that's required due to the long half life, but somehow taking that second dose makes a difference.

I'm even splitting my current dose too! I take .25mg between 6-7 am and the other .25mg betweem 3-4 pm in the early afternoon. Works for me anyway, and in fact works better!!

That's my suggestion anyway. I'm no sub expert, just someone that has been on Suboxone for about 3 years and recently switched to Subutex because of the baby on the way. There is also a "mental" edge to dosing twice a day. It seems very nice to have that 2nd dose in the early afternoon to count on and makes a difference mentally to me.

Try that and see how you do. Please let us know how you progress with your taper. I wish you the very best and again welcome you the forum!

Karen xoxo :)


Top
 Profile  
 
PostPosted: Fri Aug 30, 2013 12:05 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I experienced the exact same thing when I went down to 2 mg, and it took more than a month to feel comfortable at that dose. I suggest that you just give it more time. Your body should eventually adjust to that dose.

Keep with it and keep us informed on how you're doing.

Amy

Moderator

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Sat Aug 31, 2013 4:18 pm 
Offline
3 Months or More
3 Months or More

Joined: Thu Aug 08, 2013 12:54 am
Posts: 90
Agree with Amy, for some reason some reductions are felt a little harder. Very frustrating as doesn't seem to make any sense sometimes. Exactly the same reduce and time frame etc. I would reach little plateaus and have trouble. Then fine, i could keep reducing quite a few drops for a while... then another hiccup. i found they did get easier under 1.5 mg. My worst was the ones from 4 to 2. Even in small jumps sometimes. I really used to get the shits with it. I would go all week feeling basically ok with a reduction, then bang, on the day i knew i was always ok (day 6) i felt bad! Wtf. I was convinced my sub hadn't absorbed properly.
My attitude was i was fine feeling a bit shitty in the evenings but as long as i was ok in the daytime so i could work and go to the gym that was ok.
I jumped at 0.5 and had a week, maybe 8 day of moderate wd/ shittyness. Started to improve day 5/6 though. Been a month off now. All ok.


Top
 Profile  
 
PostPosted: Sat Aug 31, 2013 9:54 pm 
Offline
Super Poster
Super Poster

Joined: Wed Sep 05, 2012 12:28 pm
Posts: 117
Hi F & F,
Good suggestions from Brown Eyed Girl and Amy. Just to give my .02 worth. I am at 1 mg currently. I have played around quite a bit with this dose. I am now taking most of it, around .9mg in the am, and just a very small .1mg sliver in the pm. I thought the once a day was going to work but I started having sleep problems so now I take just a tiny bit around 6-7pm and everything ok. You are doing well, so do not be hard on yourself and try different doses. I would suggest keeping the morning dose to a bigger one at first, maybe even 1.75mg am and just a .25mg piece around 500-700pm. Try and see what works with you. Sounds like you are on the right track, keep up the good work!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group